Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 4, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jan 21, 2016, 2:09 PM CST for Wilkinson County, Mississippi. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 21, 2016, 2:09 PM CST (20:09 UTC)
- Expired
- Jan 21, 2016, 3:00 PM CST
- In force
- 51 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Wilkinson County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
879
WUUS54 KLIX 212009
SVRLIX
MSC157-212100-
/O.NEW.KLIX.SV.W.0004.160121T2009Z-160121T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
209 PM CST THU JAN 21 2016
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN WILKINSON COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 300 PM CST
* AT 209 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER BIG BEND...
OR NEAR SIMMESPORT...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DOLOROSA AND FORT ADAMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3135 9116 3101 9146 3101 9162 3103 9157
3106 9156 3111 9162 3113 9163 3118 9159
3121 9159 3123 9157 3124 9154 3122 9152
3124 9148 3126 9148 3128 9150 3129 9147
3132 9146 3131 9142 3136 9130
TIME...MOT...LOC 2009Z 228DEG 34KT 3105 9181
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
CABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 21, 12:47 PM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Jan 21, 12:47 PM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1247 PM CST THU JAN 21 2016
...SOUNDING DISCUSSION...
A COUPLE OTHER FEATURES TO NOTE FROM THE 18Z OBSERVATION. THE
PROFILE IS UNSTABLE WITH MOST UNSTABLE CAPE AT 1600 J/KG... THOUGH
A SUBTLE INVERSION PERSISTS AT 700 MB. THIS CONTINUES THINKING
FROM THIS MORNING THAT COULD BE A POTENTIAL LIMITING FACTOR ON
SEVERITY. JUST TO THE WEST THE LAKE CHARLES 18Z OBSERVATION HAS MU
CAPE AT 2600 J/KG AND THAT STABLE LAYER NEAR 700 MB HAS NEARLY
DISSIPATED. ON OUR SOUNDING MID LEVEL LAPSE RATES ARE ONLY COMING
IN SLIGHTLY WEAKER THAN EARLIER AT ABOUT 7.0 C/KM. HAIL LOOKS TO
STILL BE A THREAT WITH SOME STORMS LATER DUE TO COLD TEMPS
ALOFT... -17 C AT 500 MB. WINDS ARE SOUTHERLY AND RELATIVELY LIGHT
NEAR THE SFC STILL... BUT STRONGER WINDS ARE EXPECTED TO BEGIN
MIXING DOWN LATER THIS AFTERNOON AS SFC CYCLOGENESIS IN LOUISIANA
CONTINUES. WINDS ARE 55 KTS AT 500 MB AND INCREASE IN THE STRONG
SUBTROPICAL JET TO 135 KTS AT 210 MB.
KRAUTMANN/JOHNSON
&&
.PREV DISCUSSION... /ISSUED 1153 AM CST THU JAN 21 2016/
..UPDATE...
SPECIAL BALLOON RELEASE OCCURRED SHORTLY AFTER 17Z AND WINDS ARE
LIGHT IN THE LOWEST 1500 FEET AT AROUND 10 KNOTS. THE WINDS ARE FROM
THE SOUTH AT THE SURFACE AND THEN BACK AND BLOW FROM THE SOUTH-
SOUTHEAST AROUND 1000 FEET. THEN THE WINDS SWITCH TO THE SOUTHWEST
AND CONTINUE TO SLOWLY VEER THROUGH 400MB. SPEED SHEAR IS GRADUAL.
SURFACE BASED AND MOST UNSTABLE CAPE FROM THE SURFACE TO 400MB IS
AROUND 1000 J/KG. WITH THE BACKING WINDS IN THE LOW-LEVELS...0-1
AND 0-3 KM SRH VALUES HAVE DECREASED SINCE 12Z.
A DENSE FOG ADVISORY HAS BEEN ISSUED FOR THE TIDAL LAKES AND
BRETON SOUND THROUGH 3PM. WE EXPECT INCREASING WINDS TO BREAK UP
THE FOG AROUND THAT TIME.
TEAM LIX
AVIATION...
UPDATED TIMING IN THE TEMPO GROUPS TO BETTER ALIGN WITH LATEST
SHOWER AND THUNDERSTORM TRENDS AND SHORT TERM MODELS. WIND SHIFT
WILL OCCUR AS THE COLD FRONT PASSES AND BECOME GUSTY BEHIND THE
FRONT. THE GUSTY WINDS ARE EXPECTED TO LAST THROUGH 18Z/22.
ANSORGE
DECISION SUPPORT...
DSS CODE...ORANGE...ENHANCED RISK OF SEVERE WEATHER THIS
AFTERNOON AND TONIGHT.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...RIVER FLOODING.
MONITORING SEVERE THUNDERSTORM POTENTIAL TODAY AND TONIGHT.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
TEAM LIX
PREV DISCUSSION... /ISSUED 740 AM CST THU JAN 21 2016/
.SOUNDING DISCUSSION...
THE SOUNDING THIS MORNING DEPICTS AN ATMOSPHERE THAT HAS BEEN
MODIFYING OVER THE PAST 24 HOURS. TEMPERATURES FROM THE SFC TO 700
MB LAYER ARE ABOUT 8 F WARMER THAN YESTERDAY... MID LEVEL
TEMPERATURES HAVE COOLED... AND MOISTURE IS UP. PW IS ABOVE
AVERAGE AT 1.08 INCHES. MID LEVEL LAPSE RATES ARE BECOMING MORE
UNSTABLE AT 7 TO 7.5 C/KM. DUE TO THE STRONG LAPSE RATES AND 500
MB TEMP AT -19 C... HAIL WILL BE A THREAT WITH SOME STORMS. MOST
UNSTABLE CAPE IS AT 800 J/KG NOW AND WILL INCREASE A BIT WITH
HEATING THIS MORNING AND BREAKS IN CLOUD COVER. SFC WINDS GUSTING
UP TO 20 KTS FROM THE SOUTH BY MIDDAY WILL QUICKLY MIX OUT FOG
AND A AN INVERSION IN THE FIRST 1800 FEET THIS MORNING. ANOTHER
SUBTLE STABLE LAYER IS ABOUT 700 MB AND IS MUCH MORE PRONOUNCED ON
THE LAKE CHARLES 12Z SOUNDING. THAT SUBSIDENCE INVERSION WILL
LIKELY PREVENT STORMS FROM GETTING TOO STRONG UNTIL THIS AFTERNOON
AND MIGHT BE A LIMITING FACTOR FOR THE SEVERITY EVENT OVERALL.
WINDS ARE 50 KTS AT 500 MB AND A POWERFUL SUBTROPICAL JET IS
OVERHEAD 145 KTS AT 190 MB. THE NEXT OBSERVATION WILL BE 18Z
TODAY.
KRAUTMANN
PREV DISCUSSION... /ISSUED 353 AM CST THU JAN 21 2016/
SHORT TERM...
CONDITIONS WILL TURN VERY FAVORABLE FOR A SEVERE WEATHER EVENT TO
IMPACT THE FORECAST AREA BEGINNING BY MID-AFTERNOON AND PERSISTING
THROUGH THE EVENING HOURS. THE SEVERE WEATHER THREAT IS BEING
DRIVEN BY A STRONG SURFACE LOW CURRENTLY DEVELOPING OVER
TEXAS...AND A PARENT UPPER LEVEL TROUGH CURRENTLY DIVING INTO THE
SOUTHERN PLAINS. AS THIS TROUGH APPROACHES...UPPER LEVEL FLOW WILL
TURN DIFFLUENT...AND THE REGION WILL BE UNDER THE RIGHT ENTRANCE
REGION OF A STRONG 130+ JET STREAK. IN ADDITION TO THE STRONG
DYNAMIC FORCING IN PLACE...COLDER AIR ALOFT HAS LOWERED THE
FREEZING LEVEL TO BELOW 10K FEET...AND LAPSE RATES IN EXCESS OF
6.5C/KM INDICATE THAT THERE IS LITTLE TO NO CONVECTIVE INHIBITION
IN PLACE. GIVEN THESE PARAMETERS...SCATTERED SHOWERS AND POSSIBLY
A FEW THUNDERSTORMS CAN BE EXPECTED THROUGH THE MORNING HOURS.
AS THE ATMOSPHERE WARMS BACK INTO THE UPPER 60S AND LOWER 70S THIS
AFTERNOON...THE STEEP LAPSE RATES ALOFT WILL RESULT IN CAPE VALUES
IN EXCESS OF 1000 J/KG. THIS DESTABILIZATION SHOULD RESULT IN
INCREASED CHANCES OF SHOWER AND THUNDERSTORM DEVELOPMENT THROUGH
THE MID AND LATE AFTERNOON HOURS. ANY PRE-FRONTAL THUNDERSTORMS
WILL BE EMBEDDED WITHIN A WIND FIELD THAT IS CONDUCIVE TO
MESOCYCLONIC DEVELOPMENT. AS A RESULT...ALL CONVECTIVE MODES WILL
BE POSSIBLE WITH ANY AFTERNOON CONVECTION...INCLUDING THE RISK OF
ISOLATED TORNADOES AND LARGE HAIL.
THE PARENT SURFACE LOW SHOULD BE OVER CENTRAL MISSISSIPPI BY THIS
EVENING...AND A TRAILING FRONTAL BOUNDARY WILL BE QUICKLY SWEEPING
EASTWARD ACROSS SOUTHERN LOUISIANA AND MISSISSIPPI. THIS LINE OF
THUNDERSTORMS SHOULD PASS THROUGH THE BATON ROUGE AND NEW ORLEANS
REGIONS THROUGH THE EVENING HOURS...AND THEN IMPACT THE
MISSISSIPPI GULF SHORTLY AFTER MIDNIGHT. BY DAYBREAK ON
FRIDAY...THE CONVECTIVE BAND SHOULD BE WELL TO THE EAST OF THE
FORECAST. AS THIS LINE OF CONVECTION MOVES IN THURSDAY EVENING...THE
WIND FIELD SHOULD START TO TURN MORE UNIDIRECTIONAL FROM THE
SOUTHWEST DUE TO THE PARENT SURFACE LOW CONTINUING TO LIFT TO THE
NORTHEAST INTO NORTHERN ALABAMA. CONDITIONS LOOK MORE FAVORABLE
FOR STRAIGHT LINE WINDS AND LARGE HAIL TO ACCOMPANY THIS LINE OF
CONVECTION. HOWEVER...GIVEN THE STRONG SPEED SHEAR ON THE ORDER OF
50 KNOTS IN PLACE IN THE LOW LEVELS THE RISK OF TORNADOES CANNOT
BE COMPLETELY RULED OUT. ANY TORNADIC ACTIVITY WOULD LIKELY OCCUR
IN STORMS RUNNING OUT AHEAD OF THE MAIN LINE...OR IN ANY BOWING
SEGMENTS THAT FORM ALONG THE MAIN LINE. THERE SHOULD BE SOME WRAP
AROUND MOISTURE LINGERING OVER THE REGION THROUGH THE MORNING
HOURS ON FRIDAY...BUT ONLY LIGHT RAIN SHOWERS ARE EXPECTED. WINDS
WILL ALSO TURN QUITE STRONG ON FRIDAY AND FRIDAY NIGHT IN THE WAKE
OF THE LOW...WITH WINDS IN EXCESS OF 25 MPH POSSIBLE ALONG THE
IMMEDIATE COAST AND SOUTH OF THE TIDAL LAKES.
THESE STRONG NORTHWEST WINDS WILL DRIVE A MUCH COLDER AIRMASS INTO
THE AREA BEGINNING LATE TONIGHT AND PERSISTING THROUGH FRIDAY AND
FRIDAY NIGHT. TEMPERATURES SHOULD PEAK LATE TONIGHT...AND THEN
FALL QUICKLY THROUGH THE MORNING HOURS TOMORROW. DAYTIME
TEMPERATURES WILL STRUGGLE TO REACH INTO THE MIDDLE 40S ACROSS THE
REGION...AND WIND CHILLS WILL KEEP FEEL LIKE TEMPERATURES IN THE
30S. AS SKIES CLEAR AND DRIER AIR ADVECTS IN FRIDAY
NIGHT...TEMPERATURES WILL PLUNGE INTO THE UPPER 20 AND LOWER 30S.
AT THIS TIME...IT APPEARS THAT THE STRONG WINDS STILL IMPACTING
THE AREA SHOULD PROHIBIT A FREEZE ACROSS THE SOUTHERN HALF OF
SOUTHEAST LOUISIANA. HOWEVER...WITH THE COLD POOL STILL FIRMLY IN
PLACE ON SATURDAY NIGHT...AND WINDS EXPECTED TO MUCH LIGHTER...A
LIGHT TO MODERATE FREEZE IS EXPECTED FOR PRETTY MUCH ALL OF
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. ONLY AREAS
IMMEDIATELY SOUTH OF THE TIDAL LAKES AND ALONG THE LOUISIANA COAST
MAY STAY JUST ABOVE FREEZING.
LONG TERM...
THE COLD DOME OF HIGH PRESSURE SHOULD BEGIN TO PULL TO THE EAST ON
SUNDAY...ALLOWING FOR TEMPERATURES TO MODERATE BACK INTO THE LOWER
TO MIDDLE 50S BY SUNDAY AFTERNOON BENEATH SUNNY SKIES. SUNDAY
NIGHT WILL BE ANOTHER COOL NIGHT...BUT OVERALL READINGS SHOULD BE
AROUND 10 DEGREES WARMER AS THE HEART OF THE 925MB COLD POOL
SHIFTS TO THE EAST. AS A RESULT...A FREEZE IS NOT EXPECTED OVER
ANY OF THE FORECAST AREA ON SUNDAY NIGHT.
ANOTHER SHORT WAVE TROUGH WILL SWEEP FROM THE CENTRAL PLAINS INTO
THE MIDWESTERN STATES MONDAY INTO MONDAY NIGHT. AS THIS FEATURE
PASSES TO THE NORTH...A FRONTAL BOUNDARY WILL SLIDE THROUGH THE
FORECAST AREA. ADDITIONALLY...THE REGION WILL BE POSITIONED
BETWEEN A JET COUPLET ALOFT...WHICH IS A FAVORABLE REGION FOR
INCREASED OMEGA AND FORCING. GIVEN THESE PARAMETERS...EXPECT TO
SEE SCATTERED SHOWERS AND INCREASING CLOUD COVER DEVELOP OVER THE
AREA MONDAY AFTERNOON. THE OVERALL UPPER LEVEL PATTERN WILL BE
LITTLE CHANGED ON TUESDAY AND WEDNESDAY AS A BROAD POSITIVELY
TILTED TROUGH AXIS DOMINATES THE EASTERN HALF OF THE NATION. THIS
WILL KEEP THE CWA BENEATH FAVORABLE JET DYNAMICS ALOFT. THE REGION
WILL BE POST-FRONTAL BY TUESDAY...WITH TEMPERATURES COOLING BACK
INTO THE 50S DURING THE DAY AND THE 30S AND LOWER 40S AT NIGHT.
WITH COOL AND STABLE CONDITIONS IN PLACE AT THE SURFACE...CLOUDS
AND SHOWERS WILL BE DRIVEN BY ISENTROPIC FORCING OVER THE COOLER
SURFACE CONDITIONS. THIS SET-UP...NORTHERLY FLOW AND COOLER
TEMPERATURES IN THE LOW LEVELS...AND SOUTHWEST FLOW AND WARMER
TEMPERATURES ALOFT RIDING UP AND OVER THE COOLER LAYER AT THE
SURFACE WILL KEEP CLOUDS AND SCATTERED SHOWERS IN PLACE THROUGH AT
LEAST WEDNESDAY NIGHT. THE PARENT TROUGH AXIS SHOULD FINALLY MOVE
THROUGH THE AREA ON THURSDAY...RESULTING IN AN END OF THE
ISENTROPIC FORCING AND THE RESULTANT CLOUDS AND SHOWERS.
AVIATION...
IFR/LIFR CONDITIONS WILL LAST AT ALL AIRPORTS DURING THE EARLY
MORNING HOURS TODAY MAINLY DUE TO LOW CIGS MORE THAN LOW VSBYS.
CONDITIONS SHOULD IMPROVE BACK TO MVFR LATE TODAY MORNING...HOWEVER
CHANCES OF SHRA/TSRA WILL ALSO BE RISING THROUGH THE DAY WITH AN
ENHANCED RISK OF SEVERE TSRA WITH ALL MODES OF SEVERE WEATHER AT ANY
GIVEN POINT. WILL ALSO SHOW FRONTAL PASSAGE OVERNIGHT WITH WIND
SHIFT.
MARINE...
A STRONG SURFACE LOW IS EXPECTED TO MOVE EAST ACROSS THE
ARKLATEX...LOWER MISSISSIPPI VALLEY AND TENNESSEE VALLEY REGION
TODAY AND TONIGHT WITH THE ASSOCIATED STRONG COLD FRONT MOVING
THROUGH THE CENTRAL GULF COAST REGION TONIGHT.
SOUTHERLY WINDS AT OR ABOVE SMALL CRAFT ADVISORY CRITERIA ARE
FORECAST IN ADVANCE OF THE FRONT TODAY. PROTECTED WATERS MAY NOT
HAVE SUSTAINED CRITERIA BUT WILL FREQUENTLY GUST TO THESE
VALUES...SO HAVE EXTENDED A SMALL CRAFT ADVISORY FOR ALL WATERS
STARTING AT NOON TODAY. SMALL CRAFT ADVISORY CONDITIONS ARE A
CERTAINTY WITH SUSTAINED GALES OVER OPEN WATERS AND IN FREQUENT
GUSTS OVER PROTECTED WATERS. THIS WILL MAINLY BE POST FRONTAL AS
NORTH TO NORTHWEST WINDS BEHIND THE COLD FRONT MOVE INTO THE AREA
TONIGHT INTO FRIDAY AND FRIDAY NIGHT. HAVE CONTINUED THE GALE
WATCH STARTING AT MIDNIGHT TONIGHT AND CONTINUING THROUGH FRIDAY
NIGHT. THE TIMING OF THE ARRIVAL AND ENDING TIME OF THE GALES MAY
HAVE TO BE ADJUSTED BUT SHOULD BE WITHIN 3 TO 6 HOURS OF ONGOING
FCAST.
WINDS AND SEAS WILL REMAIN ABOVE SMALL CRAFT ADVISORY CRITERIA FOR
MUCH OF SATURDAY...HOWEVER IMPROVING CONDITIONS AND A PERIOD OF
LIGHTER WINDS AND FLATTER SEAS IS EXPECTED LATE SATURDAY NIGHT INTO
SUNDAY AS A HIGH PRESSURE RIDGE SLIDES EAST OVER OUR REGION. WINDS
ARE THEN EXPECTED TO RISE TO NEAR 15 KNOTS AGAIN AS THEY SHIFT TO
THE SOUTH IN ADVANCE OF ANOTHER FRONTAL SYSTEM SUNDAY NIGHT INTO
MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 73 40 44 29 / 80 80 40 10
BTR 75 43 47 32 / 80 80 30 0
ASD 72 44 50 31 / 80 100 30 0
MSY 75 45 50 35 / 80 90 30 0
GPT 70 46 51 32 / 70 100 30 0
PQL 72 47 52 32 / 70 100 30 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR GMZ530-532-
534-536-538-550-552-555-557-570-572-575-577.
GALE WARNING FROM MIDNIGHT TONIGHT TO 6 AM CST SATURDAY FOR
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577.
DENSE FOG ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR GMZ530-534-
538.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR GMZ532-534-
536-538-550-552-555-557-570-572-575-577.
GALE WARNING FROM MIDNIGHT TONIGHT TO 6 AM CST SATURDAY FOR
GMZ532-534-536-538-550-552-555-557-570-572-575-577.
DENSE FOG ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR GMZ534-538.
&&Hazardous weather outlook, Jan 21, 11:11 AM CST, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1111 AM CST THU JAN 21 2016 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-220515- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1111 AM CST THU JAN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS AN ENHANCED RISK FOR SEVERE WEATHER ACROSS SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI THIS AFTERNOON AND TONIGHT. A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS NORTHERN LOUISIANA AND CENTRAL MISSISSIPPI TONIGHT. THE ASSOCIATED COLD FRONT WILL MOVE THROUGH THE AREA OVERNIGHT TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON AND A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE. A LINE OF THUNDERSTORMS WILL DEVELOP IN ADVANCE OF THE COLD FRONT...REACHING THE BATON ROUGE AND MCCOMB AREAS IN THE 3 PM TO 6 PM WINDOW...THE HAMMOND AND HOUMA AREAS BETWEEN 6 PM AND 10 PM...THE NEW ORLEANS AREA BETWEEN 8 PM AND MIDNIGHT...AND THE MISSISSIPPI COAST BETWEEN 10 PM AND 2 AM. DAMAGING WINDS AND HAIL WILL BE THE MAIN THREATS...BUT ISOLATED TORNADOES ARE ALSO POSSIBLE. SMALL CRAFT ADVISORIES WILL BE IN EFFECT FROM NOON UNTIL MIDNIGHT OVER ALL COASTAL WATERS. THE SMALL CRAFT ADVISORIES WILL BE REPLACED BY A GALE WARNING STARTING AT MIDNIGHT TONIGHT THROUGH EARLY FRIDAY. FLOOD WARNINGS REMAIN IN EFFECT FOR MUCH OF THE MISSISSIPPI RIVER AND PARTS OF THE LOWER ATCHAFALAYA RIVER. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY GALE WARNINGS WILL REMAIN IN EFFECT FOR ALL COASTAL WATERS FRIDAY AND FRIDAY NIGHT. OTHERWISE...THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATER THIS AFTERNOON THROUGH TONIGHT.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 4:56 AM CST | Dense Fog Advisory | LIX | 4 hr | |
| Jan 21, 2:28 PM CST | Tornado Warning | LIX | Wilkinson | 47 min |
| Jan 21, 4:54 PM CST | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 51 min |
| Jan 21, 5:36 PM CST | Tornado Warning | LIX | Pike | 39 min |
| Jan 21, 5:39 PM CST | Special Weather Statement | LIX | Walthall | 36 min |
| Jan 21, 5:43 PM CST | Severe Thunderstorm Warning | LIX | Amite, Pike | 62 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.